fbpx
Saturday, December 5, 2020

What is causing my dog to urinate in the house?

0
Q.I have a seven-year-old female spayed beagle. A month ago, we took her to the vet for an insect bite and she was given a steroid shot. Now she is urinating in the house, something she never did before. We took in a urine sample to make sure she did not have a UTI. We were told all looked okay but they wanted to make sure she had no kidney issues, Cushing’s or diabetes.

On top of that, she had to have her rabies shot, and they also put a dose of Frontline on her — which I would not have done. This must be overwhelming her immune system. What can I do? I currently feed her a frozen raw diet, she gets no vaccines except for rabies every three years, no Frontline (as a rule) and no Heartguard. She is supplemented with Great Life eNZYmes PRO+.

 

A.One of the common side effects of steroids is increased thirst coupled with increased urination. This alone could be a probable cause of your beagle’s problem, especially if the injection she was given was a long acting steroid shot.

I highly agree with you on the Frontline and especially the rabies vaccine. The inserts that come with vaccines state that they are intended for use in healthy animals only. If your beagle did in fact have something going on at the time, be it allergies or any of the other conditions you mentioned associated with the urination problem, then she should not have received a vaccine, nor the Frontline!

My advice would be to seek out a holistic veterinarian to work with and have him or her do a comprehensive examination and workup (including blood testing) before prescribing therapy. One good source for finding such a veterinarian is AHVMA.org.